How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Uzair Your Own Question
Dr Uzair
Dr Uzair, Doctor
Category: Medical
Satisfied Customers: 7329
Experience:  MBBS, FCPS (R) General Surgery. Years of experience in Emergency Medicine.
27273415
Type Your Medical Question Here...
Dr Uzair is online now

Since returning from India with malaria in 1987, I have time-related

Customer Question

since returning from India with malaria in 1987, I have time-related dizzy spells,,and in course of travels, consulted more than 50 MD's without success. it is not related to sudden movement - it comes on routinely at 10 am, and persists til 5 pm, on a daily basis; about a dozen times I have blacked out - sometimes for an hour or more; been hospitalised 4 times, been subjecte to tests; sometimes ttold its TIA, once told its poor blood supply to brain at base of skull. had dozens of pills & potions, and chaeropractice, but none consider the obvious body clock effect of the timing, which means I have to plan my activities round it. It sometimes brings on frightening @ jud3ering/shaking/stuttering. Help!
Submitted: 2 years ago.
Category: Medical
Expert:  Dr Uzair replied 2 years ago.
Hi. Welcome to JustAnswer. I shall try my best to assist you while you are corresponding with me.
Q. Did you see a Neurologist?
Q. Have you had a CT scan or an MRI of the brain?
Q. Have you had an Electroencephalogram and ECG?
Q. Can you briefly tell me which tests have you had?
Q. Can you also tell me which medication you are on currently?
Q. Do these spells also cause nausea or vomiting?
Customer: replied 2 years ago.

yes to all, plus tilt test, running test, but no nausea, pills:-allopurinol 100mg,1pd;amlodipine 5mg 1pd;pisuorolol1.25 ipd;isosorbide25mgb1pd;tamsulosin

hyd.400mg,1pd. thanks.

Expert:  Dr Uzair replied 2 years ago.
Hi and thanks for the reply.
Most of the conditions that come to mind with the symptoms and the history you have given have been effectively ruled out if you have had the tests mentioned for example, if you have had a tilt test, and this is not related to nausea and turning suddenly - rules out Benign Paroxysmal Positional Vertigo.
MRI and CT scan of the brain rules out any post malaria complications, brain stem conditions, EEG rules out any epilepsy, ECG rules out arrhythmia of the heart etc. All these conditions need to be ruled out as a norm before proceeding to other causes.
What is left is in my opinion now important to concentrate on, for example Tamuslosin - the medication you are on can cause hypotensive spells and this can occur in relation to the timing of the medication and then follow strict timings as in your case. The most effective way to rule out this as a cause of your symptoms is to take the blood pressure during one the dizzy spells that you have.
Hypoglycemia is another cause that can follow timings in relation to the amount of glucose you in take. Whenever the level of the blood glucose comes below the normal range, one can experience a dizzy spell and a gluco check via a gluco meter during one of these spells will rule it out.
I would also suggest that you have a doppler ultrasound of the carotids done to rule out inadequate blood supply to the brain, it is very common to have narrowing of the carotids and this can cause TIAs as well as a stroke - and dizzy spells along the way.
I would also suggest that you request your doctor to do an electrolyte panel, since deficiency of certain electrolytes like sodium and potassium can cause dizzy spells, black outs and fatigue.
And last but not the least, I would suggest that you have a full blood count done to rule out anemia which can cause all the symptoms that you mention having.
Let me know if you need further information about any of this.
Please do leave a positive rating for the service.
Best wishes.
Dr Uzair and 3 other Medical Specialists are ready to help you
Customer: replied 1 year ago.

thanks doctor for the advice; now please stop taking further money from my account, which I have not authorised and certainly cant afford.

Expert:  Dr Uzair replied 1 year ago.
Hi,I am sending your query to customer services. Best.